Discussions that mention strattera

ADD / ADHD board


I was recently diagnosed with Adult ADD--which was a HUGE relief for me, and once home I read up on it and all I could think was SPOT ON!

I was prescribed Strattera 40mg x 3 days then 80 mg there after. Today marks the end of week #2. From day one I was left feeling "jittery"--cold "sweats"--very dry mouth--racing heart beat--I find myself clenching my jaw (??), I haven't been able to sleep more than 1 hour at a time (which I have always had "sleep issues" this is just a bit more extreme)--which of course leaves me SO TIRED all day.

I haven't noticed much of a difference in my ability to focus or lack there of--I think because I am sooo tired!! I usually take two daily walks (1 mile each) during my breaks from work and I can't even take those--it seems like any type of exercise or excitement aggravates the racing heart beat and cold sweats 3 fold!!!!

I phoned my doc ofc last week to discuss these -- I spoke to her nurse who returned my call after talking with doc and basically said the side effects will "hopefully" wear off and to give it the full 30 days then I can sit down with doc and discuss whether the "side effects" are tolerable. In a nutshell I felt like they were telling me this was the ONLY medicine available and if I didn't like the side effects then I'm up ---- creek!?

Has anyone else taking Strattera experianced those side effects?? Did they go away in time?? I REALLY do not want to keep taking it at this rate but I don't want to give up either if there is a light at the end of the tunnel.

Thanks!
When I was diagnosed, my primary started me on 40mg then 80mg for Strattera... I had the same exact issues. He took me off it immediatly, and started me on 5mg Ritalin. After some more trial & error, I'm on 20mg Ritalin now.

With the Strattera, it would have been nice if it would have worked. Strattera is in a family of non-narcotics that a doc can give you 3 re-fills at a time, which is nice. However, if Strattera doesn't work, normally nothing in that family of RX's works, and you have to go to the narcotic side of things (like a Wilbutrin or a Ritalin). No need to fear them, because one of them works for me. Its just a pain because everytime I need a re-fill, I have to go to my primary to pick up a script. I think thats what your doc is getting at... if this doesn't work (which it sounds like it doesn't), then theres hoops that have to be jumped through.

That reminds me... I have to get a re-fill...
I had the same side-effects, but after a week they were gone. Strattera may work for some people, but after taking 40mg for a month and 80mg for a month it did not help me. I was hoping it would since it's the only non-stimulant available. I hope you find a med that will help you. O-yea, remember that every med is different just like every person is different, so don't let anybody discourage you from taking a certain kind just because it didn't help them......Good luck.